U.S. doctors online nowAsk doctors free
Sellersburg, IN
A 18-year-old male asked:

I take 5000iu vitamid d3 everyday recommended by therapist. starting to constantly pee. and i read online i could be gettin toxicity? i'm 18 male

1 doctor answer7 doctors weighed in
Dr. James Cain
Nephrology and Dialysis 36 years experience
Potentially toxic: Vitd is essential to calcium absorbtion. An excess can cause hypercalcemia which causes polyuria.You should hold the vitamin d and go see your doctor, give the therapist some feedback too.
Dr. Albert Pizzo
Family Medicine 60 years experience
A simple blood test for vitamin D level will tell one if they are near or at toxic levels. It is not probable that 5000 IU per day would make you toxic, but it is possible.
Sep 30, 2013
Dr. James Cain
Dr. James Cain commented
Nephrology and Dialysis 36 years experience
Provided original answer
Vit D supplements with HCTZ and a calcium supplement can push the Ca pretty high. I would investigate with a Calcium level which is faster and cheaper. The symptoms here is polyuria.
Oct 11, 2013

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 11, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.